Alert archive / Nebraska / Wind Chill Warnings in 2018
Wind Chill Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this wind chill warning at Jan 15, 2018, 3:36 PM CST for 5 counties in Nebraska. It took effect at Jan 15, 2018, 10:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2018, 3:36 PM CST (21:36 UTC)
- In effect from
- Jan 15, 2018, 10:00 PM CST
- Expired
- Jan 16, 2018, 11:25 AM CST
- In force
- 13 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 158 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS43 KOAX 152136 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 336 PM CST Mon Jan 15 2018 ...COLD WIND CHILLS TONIGHT AND INTO TUESDAY MORNING... .Wind chills from 15 below zero to around 30 below zero are expected across eastern Nebraska and southwest Iowa tonight and into Tuesday morning. Frostbite can occur quickly when wind chills reach these values. NEZ011-012-016-017-030-160645- /O.NEW.KOAX.WC.W.0001.180116T0400Z-180116T1800Z/ /O.EXT.KOAX.WC.Y.0001.000000T0000Z-180116T0400Z/ Knox-Cedar-Antelope-Pierce-Boone- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Albion, and St. Edward 336 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Dangerously cold wind chills expected. Very cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 20 below zero to around 30 below zero. Values from around 10 pm tonight until 9 am Tuesday are expected to be in the 25 below to 35 below zero range. * WHERE...Knox, Cedar, Antelope, Pierce and Boone Counties. * WHEN...For the Wind Chill Warning, from 10 PM this evening to noon CST Tuesday. For the Wind Chill Advisory, until 10 PM CST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ043-055-056-069-NEZ015-018-031>034-042>045-050>053-160645- /O.CON.KOAX.WC.Y.0001.000000T0000Z-180116T1800Z/ Monona-Harrison-Shelby-Pottawattamie-Thurston-Wayne-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Pender, Macy, Walthill, Winnebago, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, and La Vista 336 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to near 30 below zero. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ079-080-090-091-NEZ065>068-078-088>093-160645- /O.CON.KOAX.WC.Y.0001.180115T2300Z-180116T1800Z/ Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 336 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to near 30 below zero. * WHERE...Portions of southeast Nebraska and southwest Iowa. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
430 WWUS43 KOAX 160442 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 1042 PM CST Mon Jan 15 2018 ...COLD WIND CHILLS TONIGHT AND INTO TUESDAY MORNING... .Wind chills from 15 below zero to around 30 below zero are expected across eastern Nebraska and southwest Iowa tonight and into Tuesday morning. Frostbite can occur quickly when wind chills reach these values. NEZ011-012-016-017-030-161245- /O.CON.KOAX.WC.W.0001.000000T0000Z-180116T1800Z/ Knox-Cedar-Antelope-Pierce-Boone- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Albion, and St. Edward 1042 PM CST Mon Jan 15 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 15 below zero to 30 below zero. * WHERE...Knox, Cedar, Antelope, Pierce and Boone Counties. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ IAZ043-055-056-069-NEZ015-018-031>034-042>045-050>053-161245- /O.CON.KOAX.WC.Y.0001.000000T0000Z-180116T1800Z/ Monona-Harrison-Shelby-Pottawattamie-Thurston-Wayne-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Pender, Macy, Walthill, Winnebago, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, and La Vista 1042 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 24 below zero. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ079-080-090-091-NEZ065>068-078-088>093-161245- /O.CON.KOAX.WC.Y.0001.000000T0000Z-180116T1800Z/ Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1042 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of southeast Nebraska and southwest Iowa. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Mayes
386 WWUS43 KOAX 160916 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 316 AM CST Tue Jan 16 2018 ...COLD WIND CHILLS YET THIS MORNING... .Wind chills from 15 below zero to near 30 below zero are expected across eastern Nebraska and southwest Iowa this morning. Frostbite can occur quickly when wind chills reach these values. NEZ011-012-016-017-030-161730- /O.CON.KOAX.WC.W.0001.000000T0000Z-180116T1800Z/ Knox-Cedar-Antelope-Pierce-Boone- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Albion, and St. Edward 316 AM CST Tue Jan 16 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 18 below zero to near 30 below zero. * WHERE...Portions of northeast Nebraska. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ IAZ043-055-056-069-NEZ015-018-031>034-042>045-050>053-161730- /O.CON.KOAX.WC.Y.0001.000000T0000Z-180116T1800Z/ Monona-Harrison-Shelby-Pottawattamie-Thurston-Wayne-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Pender, Macy, Walthill, Winnebago, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, and La Vista 316 AM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 18 below zero to 26 below zero. * WHERE...Portions of east central and northeast Nebraska and southwest and west central Iowa. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ079-080-090-091-NEZ065>068-078-088>093-161730- /O.CON.KOAX.WC.Y.0001.000000T0000Z-180116T1800Z/ Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 316 AM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of southeast Nebraska and southwest Iowa. * WHEN...Until noon CST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Fobert
622 WWUS43 KOAX 161725 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 1125 AM CST Tue Jan 16 2018 NEZ011-012-016-017-030-161830- /O.CAN.KOAX.WC.W.0001.000000T0000Z-180116T1800Z/ Knox-Cedar-Antelope-Pierce-Boone- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Albion, and St. Edward 1125 AM CST Tue Jan 16 2018 ...WIND CHILL WARNING IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Chill Warning. Temperatures continue to rise this morning and wind chills have risen above warning criteria. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-161830- /O.CAN.KOAX.WC.Y.0001.000000T0000Z-180116T1800Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Wayne-Madison-Stanton-Cuming-Burt-Platte-Colfax- Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster- Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1125 AM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Chill Advisory. Temperatures continue to rise this morning and wind chills have risen above advisory criteria. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 3:30 PM CST, 6 minutes earlier.
Area forecast discussion, Jan 15, 3:30 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
330 PM CST Mon Jan 15 2018
.SHORT TERM...(Tonight through Thursday)
Issued at 330 PM CST Mon Jan 15 2018
Cold is the main concern, and have made some adjustments to our
headlines. Will start a wind chill warning for parts of northeast
NE at 10 pm and continue that until Noon Tuesday. Values there get
out of warning numbers (-30 F or colder is for wind chill warnings
in eastern NE and southwest IA) by mid morning so it may be
cancelled early or converted to an advisory. Later shifts will
determine that. The rest of the area will be in a wind chill
advisory until Noon Tuesday, this is based on numbers from the
hourly gridded forecast.
A closed low at 500 mb was near the WI/MN border this morning, and
recent water vapor imagery showed that dropping south/southeast.
That feature will drop southeast, then east, then northeast
tonight and Tuesday with heights rising in our area as a ridge to
the west builds east. At the surface, a 1050 mb plus high pressure
center was near the MT/ND border. That will build southeast
tonight and Tuesday. Clouds are problematic tonight, with models
showing variable moisture at the 925 mb level. Clouds increased
today and there were some flurries scattered about. Expect sky
cover to be variable tonight, but any clouds around could produce
a few flurries.
Other than some flurries tonight and Tuesday morning, no
precipitation is expected in the short term. Lows tonight should
be mainly 5 below to 10 below zero, highs Tuesday 7 to 12 above
and lows Tuesday night 1 above to 6 below. As the surface ridge
builds farther south Tuesday night, some warmer air will try to
move into the area from the west/southwest. That sets the stage
for a much warmer Wednesday, with highs in the 20s for most of the
forecast area but some lower 30s along and west of Highway 81.
Thursday will be even warmer with highs in the mid 30s to mid 40s,
warmest in our western counties.
.LONG TERM...(Thursday night through Monday)
Issued at 330 PM CST Mon Jan 15 2018
Temperatures will continue to moderate Friday, with highs in the
40s. A cold front is forecast to push down into the area late
Friday and Friday night, so Saturday should be a little cooler.
Chances for precipitation until late Saturday afternoon look
fairly low.
The pattern looks more active from Saturday night through Sunday
night, based on all available model guidance. The timing of
potential precipitation from the GFS, ECMWF and Canadian models is
very good. Details, such as the thermal profile and precipitation
amounts are not in as good agreement. The pattern suggests
potential for a mesoscale band of precipitation. We will not be
able to pin that down with certainty before Thursday or Friday. So
will address that more in later forecasts and discussions.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1112 AM CST Mon Jan 15 2018
Regional obs this aftn showing batch of MVFR cigs across ern NE
this aftn. Trends suggest the low cigs will hang on at all
terminals into the aftn hours, thus have included TEMPO groups to
reflect this. Otherwise, winds will remain gusty out of the NW
through the early evening.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Chill Advisory until noon CST Tuesday for NEZ015-018-
031>034-042>045-050>053.
Wind Chill Advisory until noon CST Tuesday for NEZ065>068-078-
088>093.
Wind Chill Warning from 10 PM this evening to noon CST Tuesday
for NEZ011-012-016-017-030.
Wind Chill Advisory until 10 PM CST this evening for NEZ011-012-
016-017-030.
IA...Wind Chill Advisory until noon CST Tuesday for IAZ043-055-056-
069.
Wind Chill Advisory until noon CST Tuesday for IAZ079-080-090-
091.
&&
SHORT TERM...Miller
LONG TERM...Miller
AVIATION...DEEHazardous weather outlook, Jan 15, 3:55 AM CST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 355 AM CST Mon Jan 15 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160000- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 355 AM CST Mon Jan 15 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Wind chill advisories are either in effect or go into effect today and continue until noon on Tuesday. Strong northwest winds and bitterly cold temperatures will drive wind chill indices down into the 15 below to 25 below zero range today. Dangerously cold wind chills of 20 below to 30 below zero are anticipated tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A storm system could bring accumulating snow to the region next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Wind Chill Warnings in Nebraska, 2018Every wind chill warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.